Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 19, 2012, 12:57 AM CST for Hunt County, Rockwall County, Texas. It took effect at Feb 19, 2012, 2:05 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 12:57 AM CST (06:57 UTC)
- In effect from
- Feb 19, 2012, 2:05 AM CST
- Expired
- Feb 19, 2012, 8:17 PM CST
- In force
- 18 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
362
WGUS44 KFWD 190657
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1257 AM CST SUN FEB 19 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING
HUNT AND ROCKWALL COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-191857-
/O.NEW.KFWD.FL.W.0030.120219T0805Z-120220T0740Z/
/QLAT2.1.ER.120219T0805Z.120219T1300Z.120219T1940Z.NO/
1257 AM CST SUN FEB 19 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 AM SUNDAY THE STAGE WAS 14.81 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE EARLY SUNDAY
AND CONTINUE TO RISE TO A CREST JUST ABOVE 15 FEET BY SUNDAY
MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY
AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JUN 2 2007.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED THU
SOUTH FORK SABINE RIVER
QUINLAN 15 14.8 SUN 01 AM 8.8
$$3 follow-up statements
690
WGUS84 KFWD 191245
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CST SUN FEB 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-200045-
/O.EXT.KFWD.FL.W.0030.000000T0000Z-120220T1000Z/
/QLAT2.1.ER.120219T0730Z.120219T1145Z.120219T2200Z.NO/
645 AM CST SUN FEB 19 2012
THE FLOOD WARNING CONTINUES FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0545 AM SUNDAY THE STAGE WAS 15.45 FEET.
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED THU
SOUTH FORK SABINE RIVER
QUINLAN 15 15.4 SUN 06 AM 9.7 4.4 4.3 4.3
$$399
WGUS84 KFWD 191432
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 AM CST SUN FEB 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-200232-
/O.CON.KFWD.FL.W.0030.000000T0000Z-120220T1000Z/
/QLAT2.1.ER.120219T0730Z.120219T1230Z.120219T2200Z.NO/
832 AM CST SUN FEB 19 2012
THE FLOOD WARNING CONTINUES FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0645 AM SUNDAY THE STAGE WAS 15.49 FEET.
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED THU
SOUTH FORK SABINE RIVER
QUINLAN 15 15.5 SUN 07 AM 9.7 4.4 4.3 4.3
$$557
WGUS84 KFWD 200217
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CST SUN FEB 19 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-397-200247-
/O.CAN.KFWD.FL.W.0030.000000T0000Z-120220T1000Z/
/QLAT2.1.ER.120219T0730Z.120219T1500Z.120219T2156Z.NO/
817 PM CST SUN FEB 19 2012
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0745 PM SUNDAY THE STAGE WAS 13.94 FEET.
* FLOOD STAGE IS 15 FEET.
* FELL BELOW FLOOD STAGE AT 4 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 4 FEET BY
TUESDAY MORNING.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME MON TUE WED THU
SOUTH FORK SABINE RIVER
QUINLAN 15 13.9 SUN 08 PM 5.0 4.3 4.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 18, 11:47 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 18, 11:47 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1147 PM CST SAT FEB 18 2012 .AVIATION... FOR THE 06Z TAFS...THE ONSET OF IFR CIGS IS THE PRIMARY FORECAST CONCERN. TRACKING A NEARLY SOLID DECK OF IFR STRATUS ON 11-3.9 INFRARED SATELLITE IMAGERY INDICATES THAT IFR CIGS SHOULD MOVE OVER THE METROPLEX IN THE 08 TO 10Z TIMEFRAME. THESE CLOUDS WERE OVER WEATHERFORD AT THE TIME OF THIS DISCUSSION...BUILDING SLOWLY TO THE SOUTHEAST. FORECAST SOUNDINGS INDICATE THAT THE STRATUS BEARING LAYER IS NOT THICK IN NATURE...SO IT IS POSSIBLE THAT CLOUDS WILL BREAK UP OR LIFT AT SOME POINT DURING THE OVERNIGHT HOURS. AT THIS TIME JUST HAVE IFR CIGS HOLDING IN THROUGH THE MID MORNING HOURS AFTER MOVING INTO PLACE AS SCATTERING OUT IS DIFFICULT TO MENTION WITHOUT ANY HEATING OR SIGNIFICANT CHANGE IN AIR MASS. WITH A RELATIVELY SHALLOW STRATUS LAYER EXPECTED TOMORROW MORNING...THINK THAT WE SHOULD SEE A RETURN TO VFR CONDITIONS AFTER A FEW HOURS OF HEATING. NORTHERLY FLOW WILL WEAKEN SUNDAY MORNING AND THEN VEER AROUND TO THE SOUTHEAST DURING THE AFTERNOON HOURS AS HIGH PRESSURE EXITS THE REGION TO THE EAST. CAVANAUGH && .UPDATE... THE UPPER LOW NOW IS MOVING THROUGH EAST TEXAS WITH RAIN DIMINISHING WEST TO EAST ACROSS NORTH AND CENTRAL TEXAS. DECIDED TO EXTEND SOME LIGHT RAIN OVER THE FAR EASTERN COUNTIES BETWEEN MIDNIGHT THROUGH 3AM. OTHERWISE THE RAIN WILL BE OVER FOR THE REST OF THE CWA AT MIDNIGHT. DO NOT SEE ANY NEED TO MAKE ANY ADDITIONAL CHANGES TO THE REST OF THE FORECAST. A PNS WITH REGIONAL RAINFALL TOTALS WAS SENT OUT EARLIER THIS EVENING. ANOTHER ONE WILL LIKELY BE SENT TOMORROW MORNING. 75 && .PREV DISCUSSION... /ISSUED 307 PM CST SAT FEB 18 2012/ UPPER LEVEL LOW IS IN THE PROCESS OF TRACKING THROUGH THE SOUTHERN CWA AND SHOULD BE OUT OF THE CWA AFTER MIDNIGHT. EXTENSIVE WRAP AROUND RAINS CONTINUE ON THE NORTH AND NORTHWEST SIDE OF THE LOW. THESE RAINS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE ENDING FROM WEST TO EAST...AND OUT OF THE EASTERN ZONES BY MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS FROM NOW THROUGH MIDNIGHT WILL AVERAGE 1/4 TO 1/2 INCH...WITH THE HIGHER AMOUNTS FALLING GENERALLY ACROSS THE CENTRAL AND NORTHEASTERN ZONES. CLOUDS LOOK LIKE THEY WILL HOLD IN THROUGH SUNRISE FOR MOST LOCATIONS...BUT NORTHERLY WINDS WILL RESULT IN COLD ADVECTION AND COOLING TEMPS TO NEAR 40 DEGREES BY EARLY SUNDAY MORNING. GENERALLY SUNNY AND PLEASANT WEATHER IS EXPECTED TOMORROW WITH LIGHT NORTH WINDS VEERING BACK TO THE SOUTHEAST DURING THE DAY. HIGHS SHOULD REACH THE UPPER 50S TO LOW 60S. SOUTH WINDS INCREASE SUNDAY NIGHT...AND ESPECIALLY INTO MONDAY WHEN THEY WILL REACH 15 TO 25 MPH AND GUSTY. THIS IS ALL IN RESPONSE TO A FAST MOVING SHORTWAVE THAT WILL CROSS THE SOUTHERN PLAINS ON MONDAY. GULF MOISTURE FOR LOW CLOUD COVER WILL NOT ARRIVE UNTIL MONDAY MORNING...AND THE ATMOSPHERE WILL HAVE LITTLE TIME TO RECHARGE AND DESTABILIZE AHEAD OF AN EASTWARD MOVING DRY LINE MONDAY AFTERNOON. THERE IS A RATHER STRONG THERMAL INVERSION NEAR 600MB...WHICH TECHNICALLY WOULD BE CLASSIFIED AS THE EQUILIBRIUM LEVEL AND NOT A CAP SINCE THERE IS 100-200J/KG SURFACE BASED CAPE AVAILABLE BELOW IT. ANY CONVECTION THAT DEVELOPS WOULD BE LOW-TOPPED...AND NOT CONTAIN ICE PARTICLES...WHICH IS NEEDED FOR LIGHTNING. THUS WILL KEEP LOW CHANCES OF SHOWERS MONDAY AFTERNOON AND NIGHT MAINLY OVER THE EASTERN ZONES...WITH THE BEST CHANCES IN THE NORTHEAST. WEAK COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT WITH WINDS SWITCHING TO THE NORTHWEST BRIEFLY...BUT COMING BACK TO THE SOUTH BY TUESDAY NIGHT. HIGH TEMPS TUESDAY WILL BE WARMER THAN MONDAY DUE TO SUNSHINE AND WESTERLY WINDS. ANOTHER SHORTWAVE WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY...BUT IT APPEARS MOISTURE WILL BE TOO LIMITED FOR ANYTHING OTHER THAN SOME MID CLOUDS. LONG RANGE GUIDANCE IS STILL WAVERING ON THE FATE OF AN UPPER LOW OFF THE BAJA COASTLINE LATE IN THE WEEK. MOST OF THE GUIDANCE EJECTS THIS LOW ACROSS SOUTH TEXAS IN A WEAKENED STATE...AND THUS KEEP ANY CHANCE OF MOISTURE RETURN OR RAIN WELL SOUTH OF THE AREA. SOME OF THE GFS RUNS WERE SHOWING THIS FEATURE COMING ACROSS FARTHER NORTH...AND THEREFORE WILL KEEP POPS AT 10 PERCENT THURSDAY AND FRIDAY. REGARDLESS OF WHAT THE PACIFIC LOW DOES...A COLD FRONT SHOULD MOVE THROUGH THURSDAY NIGHT WITH SLIGHTLY COOLER TEMPS FOR FRIDAY AND NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 40 60 45 63 41 / 80 0 0 10 20 WACO, TX 40 60 44 63 42 / 40 0 0 10 10 PARIS, TX 39 57 39 60 46 / 100 0 0 10 40 DENTON, TX 37 59 44 62 39 / 40 0 0 10 20 MCKINNEY, TX 38 58 40 62 41 / 90 0 0 10 30 DALLAS, TX 41 60 45 63 42 / 90 0 0 10 20 TERRELL, TX 41 59 43 62 43 / 100 0 0 10 20 CORSICANA, TX 41 60 44 63 47 / 80 0 0 10 20 TEMPLE, TX 40 62 43 64 44 / 20 0 0 10 10 MINERAL WELLS, TX 35 61 42 65 38 / 20 0 0 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 18, 3:10 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CST SAT FEB 18 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 310 PM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR FLOODING OF LOW LYING AREAS MAY OCCUR THIS EVENING WHERE AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE....GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:48 AM CST | River Flood Warning | FWD | Dallas | 17 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.